Do antihistamines make you gain weight?
The simple answer is: antihistamines can indirectly cause weight gain. However, it is unlikely to be a significant factor for weight gain.
In a small percentage of people, a side effect from taking otc levocetirizine and cetirizine (Zyrtec) is weight gain. However, another common side effect from these antihistamines is increased appetite. This can definitely lead to weight gain if you feel like you want to eat more.
Researchers believe that antihistamines and nasal sprays can affect the brain’s pleasure system similarly to drugs. This can lead to antihistamine addiction, which can lead to serious problems if you try to quit taking them cold turkey.
People with a dependency on antihistamines can find much success in taking antihistamine withdrawal supplements that incorporate a natural nourishment of the immune system during its difficult time.
They may make you feel more drowsy and less willing to exercise
Certain antihistamines like diphenhydramine (Benadryl) can cause drowsiness that makes you want to relax and sleep, rather than exercise. This can also lead to weight gain when taking antihistamines chronically.
Histamine seems to be able to speed up the metabolism when present in the body. This can also indirectly lead to weight gain.
This is a popular question, but I don’t think that antihistamines are hindering your weight loss goals.
Medical and General Disclaimer for OrganicAllergyRelief.com
This article is intended for informational purposes only. The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Organicallergyrelief.com strongly recommends that you consult a medical practitioner for implementing any of the above. Results may vary from person to person.